Arirang News Ibuprofen COVID-19 symptoms worse
Health/Fitness Home

Ibuprofen may make COVID-19 symptoms worse, WHO investigates

By | Rachel Brooks

Staff | Telegraph Local 

See | The New African Living Standard

Above, Arirang News broadcast captures the scene outside a French hospital, the French Health Ministry worried about ibuprofen’s impact on COVID-19 patients. 

A 4-year-old British female who had contracted COVID-19 suffered worse symptoms after her parents gave her a dose of ibuprofen, the New York Post reports. Since this occurred, there has now cropped up a series of recommendations that those diagnosed with COVID-19 should avoid using ibuprofen to treat pain symptoms from the virus. NPR reported on March 18 that corroborating advice from France has been issued to warn against the use of ibuprofen if exposed to the disease. NPR states that most infectious disease experts have made a note that there is no solid scientific evidence that ibuprofen worsens COVID-19. 

Low-fat dairy products are no better for children’s health than full-fat originals, new study suggests

 

The recommendations began to circulate social media after the French health minister, Olivier Veran, warned over the weekend that perhaps COVID-19 patients should not take non-steroidal anti-inflammatory drugs or NSAIDs. This is the drug family that common brands of ibuprofen is grouped in. A common over-the-counter drug containing ibuprofen is called Advil. The French health minister had issued this warning because some French patients suffering from the disease had serious side effects when also taking NSAIDs. The warning was published in DGS-Urgent in the French language.

 

NPR reported that The World Health Organization is investigating if NSAIDs do have a negative impact on COVID-19 patients. NPR then stated that an assistant professor at the Stanford University Medical Center Dr. Angela Rogers weighed in on the issue. She stated that Tylenol, a go-to medication for those seeking an ibuprofen alternative. Rogers stated that Tylenol, in high doses, can be damaging to the liver. Without liver disease, it could be a safer alternative than ibuprofen for COVID-19 patients who might be anxious about the ibuprofen concerns,

“We don’t have a lot of evidence in this disease in general. If people have no liver disease and it makes them feel a little bit more secure to start with Tylenol first, that might be a reasonable way to do it.”

In the case of the British girl, New York Post reports that the parents stated their child grew worse after the ibuprofen was taken. The girl’s father Dan Collins posted an urgent public warning via his Facebook. It is quoted as follows, 

 

Amelia’s been unwell since Tuesday, cough, fever, cold. This morning she came into my room and got into my bed burning hot and not wanting to get up. Anyone that knows Amelia knows that this isn’t like her at all! Once she’s awake she’s awake and spends the day bouncing off the walls! We took her temperature and it was 38, along with every other symptom of coronavirus, so-called 111 who said they’d send out paramedics within 2 hours to check on her.”

About 40% Of U.S. Adults Are Obese, Government Survey Says

 

He also stated the following, 

“We couldn’t get Calpol anywhere in staple hill yesterday so got Nurofen instead thinking nothing of it, within an hour of giving her Nurofen she dropped dramatically. She was panting while trying to breathe, her heart rate was very rapid, she couldn’t keep her eyes open, couldn’t lift her head up, her body was shaking, she started being sick on herself and her temperature had risen to 39.4!”

 

Leave a Reply